Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 69, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 26, 2004, 5:09 AM CDT for White County, Illinois; Posey County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2004, 5:09 AM CDT (10:09 UTC)
- Expired
- Aug 26, 2004, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties White County, IL, Posey County, IN
The radar
The Evansville,IN radar (KVWX), 31 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 261010 FFWPAH ILC193-INC129-261300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 509 AM CDT THU AUG 26 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... WHITE COUNTY IN SOUTHEAST ILLINOIS POSEY COUNTY IN SOUTHWEST INDIANA * UNTIL 800 AM CDT * AT 505 AM CDT...PADUCAH DOPPLER RADAR ESTIMATED MORE THAN 3 INCHES OF RAIN HAD FALLEN OVER NORTHERN PORTIONS OF WHITE AND POSEY COUNTIES SINCE LATE WEDNESDAY EVENING. THE AXIS OF HEAVIEST RAIN WAS FROM SPRINGERTON ILLINOIS...TO GRIFFIN INDIANA. MORE SHOWERS AND STORMS WILL MOVE ACROSS THESE SAME AREAS. THIS WILL LIKELY RESULT IN WATER OVER SOME ROADS...AND RAPID RISES IN CREEKS...STREAMS AND DITCHES. * LOCATIONS IMPACTED INCLUDE CARMI...CROSSVILLE...EMMA...ENFIELD... MAUNIE...NORRIS CITY...PHILLIPSTOWN...SPRINGERTON...NEW HARMONY... POSEYVILLE AND CHILTON NEVER CROSS A WATER COVERED ROAD. TURN AROUND AND TAKE AN ALTERNATE ROUTE. LAT...LON 3817 8777 3794 8778 3792 8836 3825 8837 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:40 PM CDT, 13 hours 29 minutes earlier.
Area forecast discussion, Aug 25, 3:40 PM CDT, 13 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT WED AUG 25 2004 .DISCUSSION... MAIN FORECAST CONCERN WILL BE WITH PRECIP CHANCES TONIGHT THROUGH SUNDAY. WILL BE BRIEF DUE TO CURRENT WEATHER SITUATION. MODELS IN FAIRLY GOOD AGREEMENT AS TO THE OVERALL SYNOPTIC PATTERN THROUGH THE WEEKEND...BUT VARY ON SHORT WAVE TIMING WITHIN H50 WEST/SOUTHWEST FLOW AND ACTUAL TIMING/AMOUNTS OF PRECIP. FAIRLY POTENT MID LVL SHORT WAVE WILL CROSS THE REGION TONIGHT...COMBINING WITH SEVERAL OUTFLOW BOUNDARIES AND CONVECTIVE DEBRIS NEAR THE SFC (SEE ONGOING CONVECTION IN MISSOURI) TO BRING SCT TO LIKELY CHCS FOR SHOWERS/THUNDERSTORMS OVER MOST OF THE REGION. LOOKS AS THOUGH MOST OF THE SEVERE STORMS WILL LIKELY STAY JUST TO OUR NORTH AND WEST OF OUR FORECAST AREA THIS EVENING...AND THEN EXPECT THE STORMS TO BEHAVE A LITTLE BETTER FROM 10 PM OR SO ON...AS SFC INSTABILITY WANES. STILL COULD BE SHOWERS/STORMS WELL INTO THE NIGHT...AS UPPER SUPPORT WILL BE QUITE STRONG. WILL LIKELY SEE A BIT OF A LULL THURSDAY AS WEAK RIDGING IS LIKELY BEHIND THIS INITIAL SHORT WAVE. REALLY CANNOT SEE ANY GOOD REASON TO TIME PRECIP AGAIN UNTIL FRI AFTERNOON...WHEN STORM CHANCES MAY BE A BIT HIGHER OVER OUR NORTHERN COUNTIES AS COLD FRONT INCHES SOUTH TOWARD THAT AREA. MODELS HINTING AT H50 SOUTHEAST U.S. RIDGE ACTUALLY BULGING BACK OVER THE OHIO/TN VALLEYS SAT...SO WILL NOT BRING THE COLD FRONT THROUGH UNTIL SUNDAY...WHEN NEXT DECENT H50 TROF APPROACHES AND HEIGHTS BEGIN TO FALL OFF. SO...WILL TIME THE HIGHEST CHC OF SHOWERS AND STORMS LATER IN THE WEEKEND (SUN/SUN NIGHT) WITH THE PASSAGE OF THE FRONT. WILL HANG ON TO DRY FORECAST FOR THE REST OF THE EXTENDED AS MED RANGE MODELS STILL FORECAST SURFACE HIGH TO TAKE RESIDENCE EARLY TO MID NEXT WEEK. .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 26, 4:36 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 436 AM CDT THU AUG 26 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 436 AM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAPABLE OF FLOOD PRODUCING RAINS WILL CONTINUE UNTIL DAYBREAK THIS MORNING...ALONG AND NORTH OF INTERSTATE 64 FROM MOUNT VERNON ILLINOIS TO STENDAL INDIANA. OTHERWISE...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF INTERSTATE 57...COVERING SOUTHEAST ILLINOIS....WEST KENTUCKY AND SOUTHWEST INDIANA THROUGH THE AFTERNOON HOURS. THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT COULD PRODUCE LOCALLY HEAVY RAINS. NO THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS IS EXPECTED THROUGH THE DAYTIME HOURS ON SUNDAY ACROSS THE OUTLOOK AREA...WITH THE HIGHEST CHANCE EXPECTED DURING THE PERIOD FROM FRIDAY AFTERNOON INTO SUNDAY MORNING. THE CHANCE FOR WIDESPREAD SEVERE WEATHER IS MINIMAL...AT LEAST THROUGH FRIDAY. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL INCREASE WITH EACH ROUND OF THUNDERSTORMS THROUGH THE WEEKEND. FLOODING PROBLEMS MAY EVENTUALLY ARISE DUE TO THE REPEATED HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY...BUT ANY REPORTS OF FLOODING THIS MORNING OVER PARTS OF SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA WOULD BE APPRECIATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:13 AM CDT | Flash Flood Warning | PAH | Jefferson | 2 hr |
| Aug 26, 3:44 AM CDT | Flash Flood Warning | PAH | Edwards, Wabash | 91 min |
| Aug 26, 4:25 AM CDT | Flash Flood Warning | PAH | Edwards, Jefferson, Wabash, Wayne | 16 hr |
| Aug 26, 5:58 AM CDT | Flash Flood Warning | PAH | Hamilton | 2 hr |
| Aug 26, 5:30 AM CDT | Flash Flood Warning | PAH | Vanderburgh | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2004Flash Flood Warnings in Indiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.